Alert archive / Wyoming / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 17, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Jun 14, 2006, 9:54 AM MDT for Lincoln County, Wyoming. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2006, 9:54 AM MDT (15:54 UTC)
- Expired
- Jun 14, 2006, 10:15 AM MDT
- In force
- 21 min
- Issued by
- NWS Riverton, WY
- Area
- Counties, with a storm outline in the text
County Lincoln County, WY
The radar
The Salt Lake City radar (KMTX), 186 km from the middle of the area, began a volume at 15:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 3.9 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2802 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 310 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:22 AM MDT, 6 hours 32 minutes earlier.
Area forecast discussion, Jun 14, 3:22 AM MDT, 6 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 322 AM MDT WED JUN 14 2006 .SHORT TERM...TODAY THROUGH FRIDAY NIGHT GETTING ACTIVE ACROSS THE WESTERN PART OF THE STATE EARLY THIS MORNING AS UPPER LOW AND ITS MOISTURE MOVES UP FROM THE SOUTH. WE ALSO HAVE A NICE JET MAX THAT IS PUSHING INTO THE STATE WHICH SHOULD HELP TO GIVE US THE UPPER DYNAMICS FROM ITS LEFT FRONT QUADRANT TO PRODUCE A GOOD AREA OF THUNDERSTORMS MAINLY OVER THE MOUNTAINS AS IT MOVES THROUGH THE STATE. LOOKS LIKE IT WILL CONTINUE TO IMPACT MOST AREAS WEST OF THE DIVIDE THIS AFTERNOON AND EVENING. MODELS IN GOOD AGREEMENT IN THE SHORT TERM WITH THIS UPPER LOW MOVING SLOWLY TO THE NORTH AND EAST. FRONT EXPECTED TO MOVE ACROSS THE STATE BY THIS EVENING. WILL CONTINUE TO KEEP ISOLATED SHOWERS AND THUNDERSTORMS EAST OF THE DIVIDE THIS AFTERNOON AND EVENING AS THE FRONT PASSES. TEMPERATURES TO COOL DOWN NICELY TODAY WITH EVENING COOLER BY THURSDAY AFTER THE FRONT PASSES. WINDS TO INCREASE ACROSS THE AREA LATE THIS MORNING INTO THIS AFTERNOON. THIS ALONG WITH LOW RH VALUES...WARM TEMPERATURES...DRY LIGHTNING AND CRITICAL FUELS HAS WARRANTED A RED FLAG WARNING FOR PARTS OF OUR FORECAST AREA. THINGS START TO SLOW DOWN THURSDAY INTO FRIDAY AS THE UPPER LOW PULLS OUT OF THE AREA. WILL CONTINUE ISOLATED THUNDERSTORMS OVER THE WHOLE AREA THURSDAY AFTERNOON WITH INSTABILITY STILL OVER THE AREA. WILL NEED TO WATCH THE SOUTHWESTERN PART OF THE STATE AS LIFTED INDEX VALUES OF - 1 TO -2 CENTIGRADE BRINGS THE POSSIBILITY FOR STRONGER STORMS FOR THIS AREA. FRIDAY WILL SEE DRYING CONDITIONS OVER THE AREA WITH SUBSTANCE MOVING ACROSS THE STATE. AT THIS TIME DO NOT SEE ANY THREAT OF THUNDERSTORMS...BUT THINGS CAN CHANGE QUICKLY DURING THE SUMMERS IN WYOMING. LONG TERM...SATURDAY THROUGH WEDNESDAY LONG RANGE MODELS SEEM IN GOOD SHAPE SATURDAY WITH WEST FLOW ALOFT AND SOME MID LEVEL MOISTURE ALONG THE WY/MT BORDER SAT PM INTO THE EVENING. THUS LEFT THE ISOLATED STORMS IN THE FORECAST THROUGH SAT NIGHT IN THE FAR NORTH ZONES. LOOKS TO BE WARM ON SAT WITH AN AFTERNOON BREEZE IN FAVORED PLACES. SW FLOW ALOFT FORECAST BY THE LONG RANGE MODELS FOR SUN AND MON INTO TUE. MOST LIKELY IN THIS WEATHER PATTERN THERE WILL BE A SERIES OF SHORTWAVES IN THE FLOW. SUNDAY LOOKS QUITE WARM AHEAD OF THE FIRST DISTURBANCE. HAVE KEPT THE AFTERNOON AND EVENING STORM CHANCE OVER THE NORTH ZONES SUN PM/EVE. COLD FRONT PUSHES INTO THE NORTH SUN EVE AND TO CENT WY BY 12Z MON WITH A WIND SHIFT TO THE NORTH. FOR MON INTO TUE...A FEW DISTURBANCES IN THE SW FLOW ALOFT COMBINED WITH A FRONTAL BOUNDARY OVER CENTRAL WY...WILL HELP AID AFTERNOON AND EVENING STORM FORMATION. MAY NEED TO EXPAND THE COVERAGE IN THE WESTERN MTS AND NORTH ZONES IF THIS FLOW PATTERN IS CONSISTENT IN THE NEXT FEW LONG RANGE MODEL RUNS. FOR NOW LEAVING THE SLIGHT CHANCE OF STORMS OVER THE NORTH ZONES MON AND TUE. HIGH TEMPS MON AND TUE WILL BE COOLER IN THE NORTH WITH LESS COOLING CENT AND SOUTH ZONES. NOT MUCH OF A CHANGE EXPECTED NEXT WED WITH THE OVERALL WEATHER PATTERN. THUS NEXT WED FORECAST SIMILAR TO NEXT TUE. && .RIW WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING FOR FIRE WEATHER ZONES 279...283...288 AND 289 FROM 10 AM THIS MORNING TO 9 PM THIS EVENING. && SHORT TERM...H2 LONG TERM...AR
Hazardous weather outlook, Jun 14, 5:00 AM MDT, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 500 AM MDT WED JUN 14 2006 WYZ001>020-022>030-151200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 500 AM MDT WED JUN 14 2006 ...RED FLAG WARNING FOR PORTIONS OF SOUTHERN AND CENTRAL WYOMING FROM 10 AM THIS MORNING THROUGH 9 PM THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT APPROACHING WEATHER SYSTEM THIS MORNING WILL BRING SHOWERS AND THUNDERSTORMS ACROSS THE STATE TODAY. SOME OF THESE STORMS COULD BE QUITE STRONG OVER THE WEST AND NORTH THIS AFTERNOON AND EVENING. TODAY WILL ALSO BE QUITE WARM TO HOT MUCH OF THE REGION. IT WILL BE BREEZY TO WINDY IN THE CENTRAL AND SOUTHERN PART OF WYOMING. THIS... ALONG WITH LOW RELATIVE HUMIDITY...HAS INCREASED THE FIRE DANGER OVER THESE AREAS. THEREFORE...A RED FLAG WARNING IS IN EFFECT FROM 10 AM THIS MORNING THROUGH 9 PM THIS EVENING FOR PARTS OF THE AREA. A COLD FRONT WILL MOVE ACROSS THE STATE THIS AFTERNOON AND EVENING... BRINGING A SHARP WIND SHIFT FROM THE SOUTHWEST TO NORTHWEST. THE WIND SHOULD DECREASE AFTER SUNSET IN MOST AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY AND TONIGHT. PLEASE RELAY REPORTS OF STRONG WIND OR ANY DAMAGE AS A RESULT OF THUNDERSTORM WIND GUSTS OR HAIL. TEAM RIW
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 4:31 AM MDT | Red Flag Warning | RIW | Fremont, Natrona, Sweetwater | 13 hr |
| Jun 14, 10:15 AM MDT | Severe Thunderstorm Warning | RIW | Teton | 60 min |
| Jun 14, 10:24 AM MDT | Severe Thunderstorm Warning | RIW | Teton | 66 min |
| Jun 14, 11:19 AM MDT | Severe Thunderstorm Warning | RIW | Park | 26 min |
| Jun 14, 11:28 AM MDT | Severe Thunderstorm Warning | RIW | Park | 47 min |
| Jun 14, 11:34 AM MDT | Severe Thunderstorm Warning | RIW | Teton | 20 min |
| Jun 14, 12:10 PM MDT | Severe Thunderstorm Warning | RIW | Park | 31 min |
| Jun 14, 12:25 PM MDT | Tornado Warning | RIW | Big Horn, Park | 50 min |
| Jun 14, 12:59 PM MDT | Severe Thunderstorm Warning | RIW | Big Horn | 46 min |
| Jun 14, 1:09 PM MDT | Tornado Warning | RIW | Big Horn | 51 min |
| Jun 14, 1:11 PM MDT | Severe Thunderstorm Warning | RIW | Big Horn | 32 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.